# SDR 2002FA0000658

- Difficulty date: April 29, 2002
- Submitted: May 21, 2002
- Operation: General aviation
- Aircraft: N355AB
- Make and model: Piper PA-44-180
- Aircraft serial: 4496093
- Engine: Lyc O360*
- System (JASC): 7160 · Engine Air Intake System
- Part: Air Box
- Part number: 86245834
- Condition: Cracked
- Location: Carb Heat
- Part time: 323 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING 100 HOUR INSPECTION, TECHNICIAN FOUND BOTH RIGHT AND LEFT ENGINE CARBUETOR HEAT AIRBOXES CRACKED.  THE RIGHT AIRBOX WAS CRACKED AT THE HOT AIR INLET, LOCATED AT THE POINT WHERE TUBE IS WELDED TO AIRBOX  AND EXTENDING HALFWAY AROUND THE TUBE.  THE ALMOST ALL THE WAY AROUND THE TUBE, RESULTING IN ALMOST COMPLETE SEPARATION OF THE TUBE FROM THE AIRBOX.  A POSSIBLE BOTH COLD AND HOT AIR TUBES.
